Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

I am on ADHD Medication, vyvanse. Could my overdosing have caused a brain tumor?

Hi. I have been overdosing with my ADHD medication, vyvanse, for about 2 months. I have recently been getting nose bleeds, horrible headaches, migranes and throwing up. Could my overdosing have caused a brain tumor? My priscription was for 50 mgs and the highest dosage I took in a day was 250.
Asked On : Fri, 11 Jun 2010
Answers:  5 Views:  4022
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  Anonymous's Response
Hey Ana, I had the same problems with adderall and I was convinced that I had something seriously wrong. After catscans and tons of trips to the hospital, it turned out the only thing wrong was my addiction. I'd take 5 pills a day, stay up for days straight and sleep for two weeks because I took my whole bottle and had to wait to get the next one refilled. I was stuck in that horrible nightmare for almost 5 years! I know what your going through because I was there. I did go to rehab, which helped but was not the real solution to my addiction. I've never been religious, but one night when I found myself looking into the bottom of another empty pill bottle, my life was transformed as I hit my knees and cried out to Jesus from the pit of despair that was the rest of my heart. I was hopeless, scared, anxious and depressed and for so long my only solution was more adderrall. A week after that night, I woke up in a rehab center in downtown Cincinnati and God had completely healed me from my addiction, physically and mentally. I was in a rehab center with a bunch of crack heads and heroin junkies, but for the first time in 5 years, I was happy and full of joy and peace. I'll never forget the first time my dad came to visit me in rehab. He was a hardcore marine for 20 years and I had never really seen him cry, but after he saw me and the change in my life, he balled like a baby and thanked every single person that worked there personally and his words were this, "I just spoke to my son for the first time in 5 years!" it was then I realized that drug and my addiction had robbed me of my life for years. If you ever wanna chat or need help, please facebook me, my name is Claude Crane... I'll keep you in my prayers and just know that you are loved... Check out the song "cry out to Jesus" by casting crowns, it helped me through some rough nights.
Answered: Tue, 10 Aug 2010
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi...Mr.Ana...welcome to HCM.., I have gone trough your case.., Your case is very pitiable...,but every problem have definite solution., hence don't loose your temper..,
first of all you know about the drug and automatically.., you get rectification.., o.k .As you mentioned drug called...
'Vyvanse... it is Amphetamine type medication.., it gives addiction like alcoholic,smoking etc.. it is used now a days mainly ADHD (Attention Deficit Hyperactivity Disorder..) it increase the pay attention of the patient ..stay focused and stop fidgity....already you mentioned side effects...but serious side effects related to Heart and blood vessels...There is no relation between Vyvanse and brain tumour case is detected so far....
hence don't worry about this important thing is tappering the dose and maintaing..that thing is will look after your Doctor o.k..
so remove your doubt from your cool.... think positive..and good luck.
Answered: Sun, 23 Oct 2011
I find this answer helpful
Psychiatrist Dr. Manjula Rau's  Response
dear ana
no drugs which are given for treatment of a disease will cause brain tumor
but overdose or excessive use of drugs more than prescribed doseage causes side effects like u have mentioned
that is why every patient should follow doctord advice and not self medicate
so please go back to your doctor
tell the doctor about the doseage u have taken and the side effects you are having
the doctor will be able to help you definitely your problem will be solved
all the best
dr manjula rau
Answered: Sun, 23 Oct 2011
I find this answer helpful
  Anonymous's Response
Hi Ana, I have some advice and questions for you as I am in the same boat right now, in fact same script (50 mg). One thing that you should definitely consider in your overdosing - given that you are doing it, try not to consume 2 caps but instead 1 and then split another for two times. I found 1.5/day to be helpful. This amounts to 75 mg.
Answered: Tue, 15 Jun 2010
  Anonymous's Response
My recommendation would be to contact your doctor asap and seek help. Overdosing on medication such as vyvanse can be deadily and it sounds that you need professional help at this point. Remember, you're the only person who can initiate and seek for a professional help. Good Luck!
Answered: Tue, 15 Jun 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor